Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
PLEASE READ AND REPLY ASAP, IM BEGGING.
avatar
An_248699 posted:
Thank you in advance for reading this because I really just need someone to listen. For some background informations name is Amanda and I'm a senior is high school. You would think I should be having tons of fun during my senior year but these past 2 months I have been completely miserable. I think I've always had issues with anxiety. Before this school year they weren't that bad, just an occasional weird feeling or rare panic attack. But during my second day back a school my life began to crumble. Not even 15 minutes into first period I all of a sudden felt my body go numb and knew I was starting to have a panic attack. I ran out of my class to the clinic as say there for 45 minutes trying to calm down. School has never been too big of a stress for me. I thought the fact that I hadn't eaten anything but drank coffee that morning caused it. But ever since that day every single day my anxiety takes over. I've went to the doctor and gotten diagnosed with GAD and also prescribed Xanax but it makes me pass out so my mother doesn't allow me to take it. I have been really dizzy also for a long time so I went to the doctor and got my blood and urine tested and they both came back normal. I do not smoke or drink by the way and I am at the normal height and weight for my age. One thing I just thought of though: your amygdala is on charge of fear right? And I've been really dizzy, could something be wrong in my head, like a tumor or something? Or would the doctor have been able to tell? But from all of this I have began to feel hopeless and that this will never improve and it scares me. I have been feeling suicidal, but I would never actually do it. I have faith that God will get me through this, I just don't know when or how. But I really don't know what to do anymore. I wake up depressed and I just want all of this to end.
Reply
 
avatar
bornagain216 responded:
I'm so sorry you're feeling so badly. My suggestion would be for you to sit down with your doctor and mother and tell them both how hopeless and suicidal you feel (even if you know you won't do it). Suicidal thoughts are dangerous and can change quickly. You're in need of a psychiatrist and a better med therapy than just taking Xanax. Your mom was right to take you off that, but you need something to take that has less side effects. You can talk with your school nurse, too, and maybe she/he can talk with your mom. Keep talking until someone listens! Hang in there and do not give up!
 
avatar
Patricia Farrell, PhD responded:
You said that you've gotten really anxious now in your senior year and you had anxiety before, but not like this. Senior year is a very stressful year because it means you will have major changes in your life and that's always difficult.

Right now, I believe you need to begin working with a cognitive psychologist. Medication isn't the only thing that will help and if the med you got made you pass out, I would wonder what caused that. People with panic disorder can pass out when they feel overwhelmed and that may be what you felt when you took the med. Or, it may have been a bit too much for you.

See if you can get a referral to a licensed cognitive psychologist who specializes in anxiety disorders.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
14 of 24 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.